Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 512, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 14, 2023, 11:06 PM EDT for Dade County, Walker County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2023, 11:06 PM EDT (03:06 UTC)
- Expired
- Aug 14, 2023, 11:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 8:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
816 WUUS52 KFFC 150306 SVRFFC GAC083-295-150345- /O.NEW.KFFC.SV.W.0512.230815T0306Z-230815T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 1106 PM EDT Mon Aug 14 2023 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Southwestern Walker County in northwestern Georgia... Southwestern Dade County in northwestern Georgia... * Until 1145 PM EDT. * At 1106 PM EDT, a severe thunderstorm was located over Ider, or 13 miles southwest of Trenton, moving southeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cooper Heights and Rising Fawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3482 8538 3459 8547 3459 8553 3483 8558 TIME...MOT...LOC 0306Z 297DEG 20KT 3472 8566 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
681
WWUS52 KFFC 150339
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1139 PM EDT Mon Aug 14 2023
GAC083-295-150349-
/O.EXP.KFFC.SV.W.0512.000000T0000Z-230815T0345Z/
Walker GA-Dade GA-
1139 PM EDT Mon Aug 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WALKER AND
SOUTHWESTERN DADE COUNTIES WILL EXPIRE AT 1145 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
northwestern Georgia.
LAT...LON 3482 8538 3459 8547 3459 8553 3483 8558
TIME...MOT...LOC 0339Z 297DEG 20KT 3464 8546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:34 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 14, 9:34 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 934 PM EDT Mon Aug 14 2023 ...Evening Update... .UPDATE... Issued at 933 PM EDT Mon Aug 14 2023 This evening's biggest update is the threat for severe weather across far north Georgia this evening. At the time of writing, a wave of scattered storms ahead of a cold front stretching from NE TN to NW AL will push eastward over the next several hours. While the best upper level support will be further to the north, far north Georgia has not been worked over yet by storms earlier today. Plenty of instability remains in place across the northern tier of counties (1000-2000 J/kg MUCAPE) in addition to abundant low level moisture (dewpoint fields in the mid 70s in the lowest elevations), DCAPE ranging from 1000-1400 J/kg, and effective bulk shear from 25-35KT. While far NW GA appears to be most favorable for strong to severe storms that could produce damaging wind gusts in excess of 60 mph, there is enough confidence to include the entirety of our northern row of counties in a Severe Thunderstorm Watch until 3AM local time in the event the severe threat progress further east. We will be closely monitoring the evolution of the storms in the event that additional counties need to be added to the watch. PWATs ranging from 1.5-2.0" will warrant the need to monitor localized heavy rainfall for flash flooding concerns. && .SHORT TERM... (This afternoon through Tuesday) Issued at 242 PM EDT Mon Aug 14 2023 The hottest day in this ongoing series of hot days is upon us today. As of 2 PM, heat index values have already soared to 105-110 for most of the area with a few spots in the 110-115 range, easily verifying the Heat Advisory and Excessive Heat Warning that are in effect through this evening. Convection has so far been less widespread as compared to recent days, and in general this trend is expected to persist, though isolated to scattered thunderstorms will still occur. A couple of strong to severe thunderstorms capable of strong wind gusts will remain possible with the hot, humid conditions producing analyzed SBCAPE of 4000-5000 J/kg across the area. Relief from the heat is finally on the horizon, beginning as early as tomorrow for some. A cold front presently extending to our northwest across the Mid-Mississippi Valley will continue its push southeastward as a trough swings through the Great Lakes region. The front will make progress into northwest Georgia Tuesday morning and continue southeastward through the day. The extreme heat will therefore be over for the northwestern third or so of the area by tomorrow as cooler, drier air arrives behind the front. However, areas farther southeast will continue to roast ahead of the front. An additional Heat Advisory has been issued for Tuesday for Middle Georgia and portions of east central Georgia, where highs will still soar well into the mid-to-upper 90s in the presence of continued mid to upper 70s dewpoints. At this point, the decision was made to forego an Excessive Heat Warning in Middle Georgia as convection is expected to fire during the afternoon ahead of the front in these areas, narrowing the window for 110+ heat index readings to only a couple of hours. With that said, portions of the Advisory could still be upgraded to an Excessive Heat Warning by tomorrow if confidence increases on the potential for several hours of extreme heat index values. Aside from the heat, scattered thunderstorms will increase ahead of the front by afternoon as diurnal instability increases, mainly for areas south of the I-85 corridor. Given the addition of frontal forcing in the presence of the moist and strongly unstable airmass, some storms could reach severe limits with the primary risk again being strong to damaging downburst winds. For this reason, SPC does include these areas in a Marginal Risk for the Day 2 outlook. The front will then clear southeast by Tuesday night, with much more pleasant conditions by Wednesday morning as lows dip into the low to mid 60s across north Georgia and even some 50s in the mountains. RW && .LONG TERM... (Wednesday morning through next Sunday) Issued at 242 PM EDT Mon Aug 14 2023 - Seasonal temperatures, lower humidity and generally dry weather are forecast Wednesday and Thursday. - Warm and humid weather returns over the weekend with a Moderate Risk (Level 2 of 3) for excessive heat in Central Georgia Saturday through Monday. Wednesday & Thursday: Tuesday's cold front should stall out over southern Georgia during this period. The airmass that filters in behind the front will bring lower humidity and more seasonable temperatures (highs in the 85 to 93 degree range) to northern and central Georgia on Wednesday and Thursday. Guidance from the GEFS and EPS suggests PWAT values below and inch on Wednesday, with values only recovering to around an inch on Thursday. Couple this with surface dewpoints in the 60s (per NBM guidance) and it should feel refreshing outside compared to the current conditions. The lack of moisture should also help minimize instability and help remove diurnally driven thunderstorms chances from most of the region. One uncertainty we will need to monitor going forward will be the southward progression of the front. If the front stalls out further north than anticipated, then the door could be open for warmer temperatures, higher humidity and isolated thunderstorms in the counties south and east of Macon. To account for this potential we have left lower end thunderstorms chances (15-35%) in the forecast for these counties on Wednesday and Thursday afternoons. Friday into Early Next Week: The odds favor a return to hot and humid conditions over the weekend and early next week. Guidance from both the GEFS and EPS are progging a simultaneous northeastward drift and strengthening of the upper level ridge currently over Texas and Louisiana. The means of both ensembles have a 597 dm high centered over Illinois, with ridging dominating over the eastern two thirds of the CONUS by next Monday. This suggests above average temperatures in Georgia and this is reflected in the CPC's 6 to 10 and 7 to 14 Day Temperature Outlooks. It is also worth noting that the CPC has a Moderate Risk (Level 2 of 3) of excessive heat in central Georgia from Saturday through Monday. Thunderstorm chances may return during this period as well, especially over central Georgia. The overall positioning of the ridge doesn't appear favorable for northwesterly flow aloft and subsequent MCS development at this time. Thus any storms would most likely take the form of diurnally driven popcorn convection. Albright && .AVIATION... (00Z TAFS) Issued at 748 PM EDT Mon Aug 14 2023 VFR conditions throughout the TAF cycle with SCT MVFR cigs tomorrow morning at metro terminals. Frontal passage with SHRA/TSRA will move through TAF sites at northern terminals in the early afternoon and move southward through MCN and CSG after 18Z. SW winds will become NW behind the front at 5 to 10 KT. Winds may be gusty and VRB in SHRA/TSRA. //ATL Confidence...00Z Update... Medium confidence in SHRA/TSRA timing. High confidence on remaining elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 75 91 67 87 / 0 40 10 0 Atlanta 75 91 66 88 / 10 50 10 0 Blairsville 68 81 57 81 / 40 50 0 0 Cartersville 72 88 62 85 / 10 30 0 0 Columbus 77 96 71 90 / 20 60 30 10 Gainesville 75 88 65 86 / 10 40 0 0 Macon 76 96 71 88 / 10 60 60 10 Rome 73 88 63 85 / 20 30 0 0 Peachtree City 74 91 65 88 / 10 40 10 0 Vidalia 77 96 73 89 / 10 60 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 10 AM to 8 PM EDT Tuesday for GAZ038-039- 049>051-058>062-069>076-078>086-089>098-102>113. && SHORT TERM...KAL LONG TERM....Albright AVIATION...KAL
Hazardous weather outlook, Aug 14, 2:42 PM EDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 242 PM EDT Mon Aug 14 2023 GAZ027-030>034-036-037-041>048-052>057-066>068-151845- Carroll-Clarke-Clayton-Cobb-Coweta-DeKalb-Douglas-Fayette- Gwinnett-Haralson-Heard-Henry-Madison-Meriwether-Newton- North Fulton-Oconee-Paulding-Pike-Polk-Rockdale-South Fulton- Spalding-Troup-Walton- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia...northeast Georgia...northwest Georgia AND west central Georgia. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in place through 8 PM today. Heat index values of 110 degrees or more are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, using air-conditioning when possible, staying out of the sun, and checking up on relatives and neighbors. If possible reschedule strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region through and midnight. The storms may produce gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms will affect the region Tuesday afternoon and evening. The storms may produce gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ001>005-011-012-019>025-035-151845- Banks-Barrow-Bartow-Catoosa-Chattooga-Cherokee-Dade-Floyd-Forsyth- Gordon-Hall-Jackson-Murray-Walker-Whitfield- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia...northeast Georgia AND northwest Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in place through 8 PM today. Heat index values of 105 to 109 degrees are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, using air- conditioning when possible, staying out of the sun, and checking up on relatives and neighbors. Consider rescheduling strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region today and tonight. An isolated severe storm with damaging winds is possible. The storms may also produce frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will affect the region through 3 PM Tuesday. Any thunderstorms may produce gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ006>009-013>016-151845- Dawson-Fannin-Gilmer-Lumpkin-Pickens-Towns-Union-White- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia AND northeast Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected in the the region today and tonight. Isolated severe storms with damaging winds are possible. The storms may also produce frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will affect the region through 2 PM Tuesday. Any thunderstorms may produce gusty winds, frequent lightning and locally heavy rainfall. Isolated thunderstorms may occur next weekend or early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-151845- Baldwin-Bibb-Bleckley-Butts-Chattahoochee-Crawford-Crisp-Dodge- Dooly-Emanuel-Glascock-Greene-Hancock-Harris-Houston-Jasper- Jefferson-Johnson-Jones-Lamar-Laurens-Macon-Marion-Monroe- Montgomery-Morgan-Muscogee-Oglethorpe-Peach-Pulaski-Putnam-Schley- Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-Treutlen- Twiggs-Upson-Warren-Washington-Webster-Wheeler-Wilcox-Wilkes- Wilkinson- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...southeast Georgia AND west central Georgia. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in place through 8 PM today. Heat index values of 110 degrees or more are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, using air-conditioning when possible, staying out of the sun, and checking up on relatives and neighbors. If possible reschedule strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region between 2 PM and midnight. The storms may produce gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A Heat Advisory will be in place from 10 AM to 8 PM on Tuesday. Expect heat index values up to 109 degrees. Take extra precautions and drink plenty of fluids if you plan to spend time outside. Scattered thunderstorms will affect the region Tuesday afternoon and evening. A couple of storms may be severe with damaging winds being the primary hazard. Frequent lightning and locally heavy rainfall may also occur. Isolated to scattered thunderstorms will be possible each afternoon and evening between Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 6:27 PM EDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Mon Aug 14 2023
GAZ059-060-142300-
Putnam GA-Jasper GA-
627 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of west central Putnam
and central Jasper Counties through 700 PM EDT...
At 627 PM EDT, a strong thunderstorm was near Monticello, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Monticello, Shady Dale, Calvin, Hillsboro, McElheneys Crossroads,
Adgateville, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3329 8343 3315 8369 3315 8373 3335 8382
3344 8365
TIME...MOT...LOC 2227Z 317DEG 8KT 3331 8363
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 14, 6:42 PM EDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Mon Aug 14 2023
GAZ052>054-066-067-078-142315-
Harris GA-Fayette GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
642 PM EDT Mon Aug 14 2023
...Strong thunderstorms will impact portions of west central Fayette,
northwestern Meriwether, eastern Heard, Troup, Coweta and
northwestern Harris Counties through 715 PM EDT...
At 642 PM EDT, a line of strong thunderstorms was along a line
extending from near Arnco-Sargent to Lakeview, and moving southeast
at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, LaGrange, Fayetteville, Franklin, Peachtree City, Tyrone,
West Point, Senoia, Hogansville, Grantville, Luthersville, Moreland,
Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, Mountville,
Cannonville, and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3345 8496 3344 8494 3345 8492 3344 8447
3264 8510 3264 8511 3266 8509 3269 8512
3271 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3286 8519 3313 8524
TIME...MOT...LOC 2242Z 304DEG 20KT 3338 8484 3293 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 14, 6:46 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Mon Aug 14 2023
GAZ093-095-105-142315-
Macon GA-Dooly GA-Houston GA-
646 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of southeastern Macon,
northwestern Dooly and southwestern Houston Counties through 715 PM
EDT...
At 646 PM EDT, a strong thunderstorm was near Dooling, or 7 miles
east of Oglethorpe, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Oglethorpe, Montezuma, Byromville, Dooling, and Flint River Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3233 8407 3240 8392 3228 8374 3213 8401
TIME...MOT...LOC 2246Z 330DEG 7KT 3228 8394
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 14, 6:59 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Mon Aug 14 2023
GAZ059-060-072-142330-
Putnam GA-Jones GA-Jasper GA-
659 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of southwestern Putnam,
north central Jones and southeastern Jasper Counties through 730 PM
EDT...
At 659 PM EDT, a strong thunderstorm was near Monticello, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Monticello, Shady Dale, Central Georgia Experiment Stn,
Hillsboro, Round Oak, Stanfordville, Warfield, Adgateville, and
Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3332 8372 3344 8356 3329 8329 3308 8364
TIME...MOT...LOC 2259Z 323DEG 7KT 3328 8360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 14, 7:35 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EDT Mon Aug 14 2023
GAZ059-060-072-073-150000-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
735 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of northwestern
Baldwin, southwestern Putnam, northeastern Jones and southeastern
Jasper Counties through 800 PM EDT...
At 734 PM EDT, a strong thunderstorm was over Resseaus Crossroads, or
9 miles southwest of Eatonton, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Ethridge, Resseaus Crossroads, Plant Harlee Branch, Stanfordville,
Blountsville, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3321 8326 3320 8327 3319 8327 3304 8348
3323 8358 3332 8350 3325 8325
TIME...MOT...LOC 2334Z 297DEG 15KT 3320 8347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 14, 10:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Mon Aug 14 2023
GAZ001-150315-
Dade GA-
1045 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of Dade County through
1115 PM EDT...
At 1044 PM EDT, a strong thunderstorm was near Ider, or 13 miles
southwest of Trenton, moving east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Trenton, Stephensville, Rising Fawn, Cloudland Canyon State Park, and
New England.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
northwestern Georgia.
&&
LAT...LON 3492 8540 3487 8544 3483 8545 3476 8545
3475 8546 3473 8546 3470 8549 3468 8549
3465 8551 3463 8553 3493 8560
TIME...MOT...LOC 0244Z 283DEG 32KT 3475 8569
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:45 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Aug 14, 11:26 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Aug 15, 12:09 AM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Aug 15, 1:31 AM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Aug 15, 2:53 AM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Aug 15, 3:28 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 32 min |
| Aug 15, 3:47 AM EDT | Special Weather Statement | FFC | Towns, Union, White | 43 min |
| Aug 15, 4:35 AM EDT | Special Weather Statement | FFC | Towns, Union | 25 min |
| Aug 15, 9:12 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 48 min |
| Aug 15, 11:04 AM EDT | Special Weather Statement | FFC | Floyd | 26 min |
| Aug 15, 1:08 PM EDT | Special Weather Statement | FFC | Banks | 37 min |
| Aug 15, 1:21 PM EDT | Special Weather Statement | FFC | Madison | 24 min |
| Aug 15, 1:22 PM EDT | Special Weather Statement | FFC | Walton | 38 min |
| Aug 15, 1:25 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 35 min |
| Aug 15, 1:26 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 34 min |
| Aug 15, 1:37 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee, Oglethorpe | 38 min |
| Aug 15, 1:43 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Walton | 47 min |
| Aug 15, 1:50 PM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Aug 15, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 33 min |
| Aug 15, 2:00 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 45 min |
| Aug 15, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 40 min |
| Aug 15, 2:23 PM EDT | Special Weather Statement | FFC | Heard | 52 min |
| Aug 15, 2:27 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Aug 15, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 45 min |
| Aug 15, 2:35 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Aug 15, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 40 min |
| Aug 15, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 46 min |
| Aug 15, 2:56 PM EDT | Special Weather Statement | FFC | Fayette | 49 min |
| Aug 15, 3:01 PM EDT | Special Weather Statement | FFC | Taliaferro | 44 min |
| Aug 15, 3:09 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Aug 15, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Spalding | 46 min |
| Aug 15, 3:17 PM EDT | Special Weather Statement | FFC | Henry, Newton | 28 min |
| Aug 15, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Rockdale | 52 min |
| Aug 15, 3:29 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 31 min |
| Aug 15, 3:39 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Aug 15, 3:41 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Aug 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Pike and 2 more | 44 min |
| Aug 15, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Jasper, Morgan, Newton, Putnam | 39 min |
| Aug 15, 3:59 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Aug 15, 4:07 PM EDT | Special Weather Statement | FFC | Harris | 23 min |
| Aug 15, 4:17 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 43 min |
| Aug 15, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro, Warren | 51 min |
| Aug 15, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Marion, Talbot, Taylor | 28 min |
| Aug 15, 4:35 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 25 min |
| Aug 15, 4:50 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Washington, Wilkinson | 25 min |
| Aug 15, 4:55 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Aug 15, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 40 min |
| Aug 15, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 52 min |
| Aug 15, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Washington | 46 min |
| Aug 15, 5:15 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Webster | 30 min |
| Aug 15, 5:18 PM EDT | Special Weather Statement | FFC | Houston | 27 min |
| Aug 15, 5:28 PM EDT | Special Weather Statement | FFC | Macon, Schley | 32 min |
| Aug 15, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 47 min |
| Aug 15, 5:30 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Aug 15, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Marion, Schley, Taylor | 44 min |
| Aug 15, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 42 min |
| Aug 15, 6:08 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 15, 6:09 PM EDT | Special Weather Statement | FFC | Pulaski | 36 min |
| Aug 15, 6:11 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| Aug 15, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 49 min |
| Aug 15, 6:27 PM EDT | Special Weather Statement | FFC | Crisp | 33 min |
| Aug 15, 6:34 PM EDT | Special Weather Statement | FFC | Laurens | 41 min |
| Aug 15, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Dooly, Pulaski, Wilcox | 39 min |
| Aug 15, 7:11 PM EDT | Special Weather Statement | FFC | Dodge, Telfair | 34 min |
| Aug 15, 7:33 PM EDT | Special Weather Statement | FFC | Toombs, Wheeler | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.